Alert archive / Alabama / Special Weather Statements in 2016
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jul 29, 2016, 4:13 PM CDT for Mobile County, Alabama. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2016, 4:13 PM CDT (21:13 UTC)
- Expired
- Jul 29, 2016, 5:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Mobile, AL
County Mobile County, AL
The radar
The Mobile radar (KMOB), 21 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.2 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1826 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
556 WWUS84 KMOB 292113 SPSMOB SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 413 PM CDT FRI JUL 29 2016 ALZ263-265-292200- MOBILE CENTRAL AL-MOBILE COASTAL AL- 413 PM CDT FRI JUL 29 2016 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... SOUTHERN MOBILE COUNTY UNTIL 500 PM CDT... AT 412 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED OVER EASTERN GRAND BAY...MOVING EAST AT 15 MPH. WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... TILLMANS CORNER...THEODORE...GRAND BAY... BAYOU LA BATRE AND I10 AND I65. LAT...LON 3041 8838 3059 8838 3067 8799 3037 8798 TIME...MOT...LOC 2112Z 269DEG 14KT 3051 8830 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 29, 4:05 PM CDT, 8 minutes earlier.
Area forecast discussion, Jul 29, 4:05 PM CDT, 8 minutes before
Area Forecast Discussion National Weather Service Mobile AL 405 PM CDT FRI JUL 29 2016 .NEAR TERM /Now Through Saturday/...A weak to moderate short wave trof currently over the ms river valley this afternoon will continue drift eastward through sat helping to provide better forcing or lift across lower ms river valley and central gulf states through sat afternoon. Near the sfc high pressure will continue to maintain strength across the eastern and north central gulf stretching northward over the central gulf states allowing a deep southerly flow and good low to mid level moisture advection to persist across the forecast area through sat afternoon also. Latest model soundings support this reasoning with pwats generally ranging from 1.7 to 2.1 inches through the next 24 hours combined moderate instability in boundary layer...mucapes generally around 2000 j/kg each afternoon...thus leading to high chance pops for most inland areas this afternoon and early this evening...tapering off to isolated showers and thunderstorms later this evening followed by another round of high end scattered pops late sat morning through sat afternoon and possibly early sat evening generally well inland from the coast. Also noted due to some warming aloft lapse rates remain mostly below 6.0 c/km for the remainder of today followed by slightly higher values for sat afternoon ranging from 6.0 to 6.3. suggesting a low threat for severe weather for the remainder of today followed by still a low threat for sat though with maybe few stronger storms for some inland areas by mid to late afternoon sat. Thunderstorms will continue to move from west to east through sat afternoon. Low temps tonight will continue to range from mid 70s inland and the upper 70s to lower 80s near the immediate coast...followed by highs in the mid 90s inland and the upper 80s to lower 90s near the coast. 32/ee .SHORT TERM /Saturday night Through Monday night/...East-West oriented upper ridging gradually, and modestly, builds over the region through the period while an upper trof slowly advances eastward across the interior eastern states. Deep layer moisture remains high through the period with precipitable water values near 2.0 inches as a surface ridge persists near the northern Gulf and promotes a moist onshore flow over the forecast area. A weak and diffuse surface trof continues to linger mainly over the interior Gulf coast states through the period as well. Continue to expect scattered convective development each day due to daytime heating and some support from the nearby weak surface trof and possible sea breeze development. Convection will produce outflows which leads to additional development during the day. Isolated convection will linger into the evening hours before dissipating. Daytime highs will be in the lower/mid 90s except for around 90 at the coast. Afternoon heat indices will reach 102-106. Lows will be in the lower/mid 70s except for upper 70s near the coast. /29 .LONG TERM /Tuesday Through Friday/...An upper trof over the extreme eastern states moves off into the Atlantic and weakens while a broad and expansive upper ridge remains over the region. A surface ridge persists near the northern Gulf and promotes a moist onshore flow over the forecast area, while a weak and diffuse surface trof may continue to linger over the Gulf coast states for much of the period. With this pattern, expect a continuation of scattered convection developing each day with isolated convection lingering into the evening/overnight hours. Highs will be in the lower/mid 90s through Wednesday with heat indices of 102-107, then highs will be mostly in the lower 90s for Thursday and Friday with heat indices of 100-105. Lows will range from the mid 70s inland to the upper 70s near the coast. /29 && .MARINE...High pressure will continue to maintain strength over the eastern and north central gulf through wed leading to mostly a light south to southwest wind flow through midweek. Seas will continue to range from 1 to 2 feet with scattered showers and thunderstorm also possible through the period. With a weak mid to upper level disturbance tracking eastward over the central part of the country combined with moderate instability through the period a few strong thunderstorms will also be possible...occurring mostly offshore during the late night and early morning hours then closer to the coast including inland and bays and sounds during the afternoon and early evening hours each day. 32/ee && .PRELIMINARY POINT TEMPS/POPS... Mobile 75 92 75 92 / 20 30 20 40 Pensacola 78 92 77 92 / 20 30 20 30 Destin 81 91 79 91 / 20 20 20 30 Evergreen 74 93 73 94 / 30 30 20 50 Waynesboro 73 94 75 93 / 30 30 20 50 Camden 74 94 73 93 / 30 30 20 50 Crestview 74 95 74 94 / 30 30 20 40 && .MOB Watches/Warnings/Advisories... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Jul 29, 4:22 AM CDT, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 422 AM CDT FRI JUL 29 2016 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-300930- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 422 AM CDT FRI JUL 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH THURSDAY. GMZ630>635-650-655-670-675-300930- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 422 AM CDT FRI JUL 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 29, 2:35 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 235 PM CDT FRI JUL 29 2016 ALZ055-056-059-060-262-264-FLZ201-203-205-292015- BALDWIN CENTRAL AL-MONROE AL-COVINGTON AL-ESCAMBIA AL-CONECUH AL- BALDWIN INLAND AL-SANTA ROSA INLAND FL-ESCAMBIA INLAND FL- OKALOOSA INLAND FL- 235 PM CDT FRI JUL 29 2016 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...SOUTHWESTERN CONECUH...CENTRAL BALDWIN...SOUTH CENTRAL MONROE...SOUTHWESTERN COVINGTON...ESCAMBIA...NORTHWESTERN ESCAMBIA... NORTHERN SANTA ROSA AND NORTHWESTERN OKALOOSA COUNTIES UNTIL 315 PM CDT... AT 234 PM CDT...STRONG THUNDERSTORMS WERE LOCATED FROM 9 MILES NORTHEAST OF BAY MINETTE TO NEAR MOLINO...MOVING NORTHEAST AT 20 MPH. WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... BAY MINETTE...ATMORE...BREWTON...CENTURY...FLOMATON...MCCULLOUGH... EAST BREWTON...MOLINO...CASTLEBERRY...JAY...REPTON...POLLARD... RIVERVIEW...POARCH CREEK RESERVATION...I65 AND AL 21... I65 AND AL 113...I65 AND US 84...BRATT AND I65 AND CR 1. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3160 8713 3093 8659 3057 8756 3089 8786 TIME...MOT...LOC 1934Z 238DEG 17KT 3099 8768 3068 8738
Local storm report, Jul 29, 3:44 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
344 PM CDT FRI JUL 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM LIGHTNING THOMASVILLE 31.91N 87.74W
07/26/2016 CLARKE AL EMERGENCY MNGR
LIGHTNING STRIKE TO THOMASVILLE 911/POLICE DISPATCH
CENTER CAUSED AT LEAST 60000 DOLLARS WORTH OF DAMAGE.
&&
RROGERSSpecial weather statement, Jul 29, 4:02 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
402 PM CDT FRI JUL 29 2016
FLZ201>205-292145-
ESCAMBIA COASTAL FL-SANTA ROSA COASTAL FL-SANTA ROSA INLAND FL-
ESCAMBIA INLAND FL-OKALOOSA INLAND FL-
402 PM CDT FRI JUL 29 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SOUTH
CENTRAL ESCAMBIA...SANTA ROSA AND SOUTHWESTERN OKALOOSA COUNTIES
UNTIL 445 PM CDT...
AT 401 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED OVER PACE...
MOVING EAST AT 15 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PENSACOLA...FERRY PASS...BRENT...WEST PENSACOLA...ENSLEY...
WARRINGTON...GONZALEZ...PACE...MILTON...GOULDING...BAGDAD...
ORIOLE BEACH...NAVARRE...MOLINO...PEA RIDGE...FLORIDATOWN...
ROEVILLE AND POINT BAKER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3075 8732 3100 8692 3100 8688 3045 8675
3045 8680 3042 8680 3034 8729
TIME...MOT...LOC 2101Z 263DEG 12KT 3058 8718
05/RRSpecial weather statement, Jul 29, 4:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 413 PM CDT FRI JUL 29 2016 ALZ263-265-292200- MOBILE CENTRAL AL-MOBILE COASTAL AL- 413 PM CDT FRI JUL 29 2016 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... SOUTHERN MOBILE COUNTY UNTIL 500 PM CDT... AT 412 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED OVER EASTERN GRAND BAY...MOVING EAST AT 15 MPH. WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... TILLMANS CORNER...THEODORE...GRAND BAY... BAYOU LA BATRE AND I10 AND I65. LAT...LON 3041 8838 3059 8838 3067 8799 3037 8798 TIME...MOT...LOC 2112Z 269DEG 14KT 3051 8830
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 2:13 PM CDT | Special Marine Warning | MOB | 47 min | |
| Jul 29, 2:35 PM CDT | Special Weather Statement | MOB | Escambia | 40 min |
| Jul 29, 2:38 PM CDT | Special Marine Warning | MOB | 97 min | |
| Jul 29, 4:18 PM CDT | Special Marine Warning | MOB | 57 min | |
| Jul 29, 4:02 PM CDT | Special Weather Statement | MOB | Santa Rosa | 43 min |
| Jul 29, 4:39 PM CDT | Special Weather Statement | MOB | Okaloosa | 51 min |
Nearby
Special Weather Statements in Alabama, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.